MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROV 4F DL IR 70CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PROV 4F DL IR 70CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recy7968 showed ten other similar product complaint(s) from this lot number.The complaints for this lot number (recy7968) have been reported from the same facility.
 
Event or Problem Description
It was reported that 3 provena piccs were occluded in the bone marrow transplant unit, in the middle of stem cell infusions.It was stated that the piccs were unable to be cathflo'd successfully.No other information is available.This report addresses the first picc.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of an occluded catheter was inconclusive due to non-original product sample return.One sealed 4 fr dl powerpicc provena catheter kit was returned for investigation with lot: recy7968.The catheter was flushed with water using a 12 ml syringe and was patent to infusion.The catheter was cut near the 10 cm depth marker.The wall thickness, outer diameter, and lumen were measured and found to be within specification.Since no issues were observed on the returned sealed sample, the complaint could not be confirmed.Based on the description of the reported event, possible contributing factors include catheter kinking and catheter maintenance.The product ifu states, "avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort" and "flush each lumen of the catheter with 10 ml of sterile saline every 12 hours or after each use.Use a 10 ml or larger syringe.2.In addition, lock each lumen of the catheter with heparin flush solution.Usually, 1 ml per lumen is adequate." a lot history review (lhr) of recy7968 showed ten other similar product complaint(s) from this lot number.The complaints for this lot number (recy7968) have been reported from the same facility.
 
Event or Problem Description

Brand Name
PROV 4F DL IR 70CM NI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8777855
Report Number3006260740-2019-01905
Device Sequence Number11429355
Product Code LJS
UDI-Device Identifier00801741130052
UDI-Public(01)00801741130052
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3274355
Device Lot NumberRECY7968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1